MAUDE Adverse Event Report: ALTIMATE MEDICAL EASYSTAND EVOLV; STANDING FRAME

ALTIMATE MEDICAL EASYSTAND EVOLV; STANDING FRAME
Model Number EVOLV LARGE
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Multiple Fractures (4519)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ami was made aware of an incident in the (b)(6) by our international sales rep where a patient broke their leg above the knee and ankle while using an evolv large.The patient was placed in the unit by the caregiver in front of a mirror with lights.The caregiver then walked away from the patient.When the patient was left alone they partially fell out of the unit which caused the patient to break their right leg above the knee and ankle.This patient has cerebral palsy and epilepsy.Personnel should be trained by the facility on the equipment they are using along with which type of clients they are putting in the equipment and their diagnosis.Altimate medical provides instructions for use with each product which includes how to properly use and adjust the unit.Stated in the instructions for use (product owner's manual) on page 1 paragraph 8: the easystand evolv must be used with a qualified adult attendant present.In addition, stated in the instructions for use on page 2 bullet 8: ensure the necessary support and alignment options are in position prior to bringing the user into the standing position.The way to properly fit and adjust the standing frame to the user is listed on page 35 of the instructions for use and also on a fit guide tag that is attached to the unit.The unit was inspected by 2 different technicians, one from the distributor and one from the dealer and did not find any issues with the unit.Training will be provided to the staff of the facility by the dealer to address the lack of training the staff received.
 
Event or Problem Description
Evaluation easystand evolv large following incident on (b)(6) 2020.Serial number: (b)(4).Diagnosis: cp, epilepsy.The client broke her right leg on two places.Technically, the standing table has been checked and all settings can be properly fixed.There is no technical problem, or wear and tear to be discovered on the standing table, which would prevent certain parts from being fixed.Everything works as it should.Spoken with the manager and one of the employees who took the client out of the standing table, but it is not possible for me to find out what exactly happened.The employee reports that she put the client in the standing table in front of the mirror with lights.Then walked away for a while, when she came back the whole standing table had turned a quarter turn and the worktop was "gone".The client was completely under the seat.In the panic to get the client out of the standing table as quickly as possible, all settings were of course changed and it was also not clear from the story how, for example, knee supports or worktop stood.She indicates that she has checked everything but, for example, the knee supports are set to a certain depth and she said she never touched it.It is therefore unclear whether these have really been fixed.After this, the standing table was also viewed technically by the atlas technician, so settings as they were during the incident cannot be traced back to me.Because the settings can no longer be traced, and it is not clear what the settings were like after the incident, it is not possible to trace what happened.Recommendation: when the standing table is to be used again, settings must be made again with ergo and / or physiotherapist and employee of anatomic sitt and / or atlas kidtech.Then check again whether there is somewhere the possibility to get out of the standing table if everything is properly fixed.Instruction to all employees about using the standing table.

Brand Name
EASYSTAND EVOLV
Common Device Name
STANDING FRAME
Manufacturer (Section D)
ALTIMATE MEDICAL
262 west first st.
morton MN 56270
MDR Report Key11059396
Report Number2183634-2020-00003
Device Sequence Number11516453
Product Code INO
UDI-Device Identifier10858921006017
UDI-Public(01)10858921006017
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K062402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberEVOLV LARGE
Device Catalogue NumberPNG50084
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2020
Initial Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;